MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a nester platinum embolization coil was inspected prior to use.An unidentified particle was observed inside the sealed, primary packaging.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), quality control, and visual inspection were conducted during the investigation.The customer did not return the complaint device, but did provide photos.There is evidence of an unidentified particle inside the sealed packaging.This product is considered out of specification.Additionally, a document based investigation evaluation was performed.The procedure states to 100% inspect the entire package for defects, including foreign matter.No gaps in the inspection process were identified.The device is shipped with instruction for use (ifu) which notes: "do not use the product if there is doubt as to whether the product is sterile." a review of a device history record (dhr) on the complaint lot revealed no related nonconformances.A database search revealed no other complaints have been reported for the device lot.There is no evidence suggesting that nonconforming product from this lot exists in house or in the field.Based on the information provided, no returned product and the results of the investigation, it was concluded that a manufacturing and quality deficiency contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NESTER PLATINUM EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9266127
Report Number1820334-2019-02748
Device Sequence Number14078148
Product Code KRD
UDI-Device Identifier00827002269958
UDI-Public(01)00827002269958(17)240405(10)9611941
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/05/2024
Device Model NumberN/A
Device Catalogue NumberMWCE-35-14-8-NESTER
Device Lot Number9611941
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1